Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 23, 2015Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 23, 2015, 2:21 PM EDT for Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2015, 2:21 PM EDT (18:21 UTC)
Expired
Aug 23, 2015, 2:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1979 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS82 KFFC 231821
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN AUG 23 2015
 
GAZ113-231845-
TOOMBS GA-
221 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
245 PM EDT...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLANT HATCH...MOVING
EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYONS...SANTA CLAUS...ENGLISH EDDY...JOHNSON CORNER...TOOMBS CENTRAL
AND NEW BRANCH.

LAT...LON 3192 8223 3191 8225 3193 8226 3193 8230
      3195 8231 3193 8231 3194 8238 3196 8238
      3196 8240 3195 8240 3196 8242 3220 8233
      3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 1821Z 289DEG 23KT 3199 8232 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 1:35 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 23, 1:35 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT SUN AUG 23 2015

.PREV DISCUSSION... /ISSUED 352 AM EDT SUN AUG 23 2015/

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
THERE ARE A FEW SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE
SHORTWAVE THAT MOVED ACROSS THE AREA EARLIER THIS MORNING. THESE
STORMS ARE DIMINISHING BUT ANOTHER SHORTWAVE NOW OVER NORTHERN MS
WILL MAKE ITS WAY EAST INTO N GA LATER THIS MORNING. THIS WAVE IS
DEVELOPING AND THE HI RES MODELS SHOW IT EXPLODING AS IT PUSHES
EAST THROUGH AL AND INTO N GA BY 12-14Z. ALL THE HI RES MODELS ARE
IN GOOD AGREEMENT SHOWING SHOWERS AND THUNDERSTORMS MAINLY OVER N
GA THIS MORNING THEN MOVING SOUTH AND EAST THROUGH THE DAY.
INSTABILITY IS EXPECTED TO BE DECENT ACROSS THE AREA WITH CAPES IN
THE 500 TO 1500 RANGE AND DECENT LAPSE RATES ALSO. LOOKS LIKE THE
BIGGEST THREAT MAY BE THE HEAVY RAIN WITH PWS IN THE 2.0 TO 2.16
RANGE THROUGH 12Z MONDAY. WITH 1 TO 3 INCHES HAVING ALREADY FALLEN
ACROSS N GA THIS MORNING ALREADY...ANY MORE RAIN LATER TODAY MAY
PUSH SOME OF THE RIVERS AND CREEKS OUT OF THEIR BANKS. MAY ALSO
SEE SOME ISOLATED AREAS OF FLASH FLOODING ESPECIALLY IN
FORSYTH...GWINNETT...WHITE AND WALTON COUNTIES WHERE THE LARGEST
RAINFALL AMOUNTS HAVE FALLEN. AS THIS WAVE AND ASSOCIATED STORMS
MOVE EAST OF THE AREA TONIGHT...A LITTLE BIT DRIER AIRMASS MOVES
IN BUT A SECOND FRONTAL SYSTEM MOVES BACK INTO N GA BETWEEN 12-18Z
MONDAY. THIS FRONT IN VERY WEAK AND DOES NOT HAVE MUCH MOISTURE
ASSOCIATED WITH IT. WILL SEE SOME SHRA/TSRA ACTIVITY WITH THIS
FRONTAL PASSAGE BUT NOT EXPECTING ANYTHING SEVERE THROUGH MONDAY
EVENING.

01

LONG TERM /TUESDAY THROUGH SATURDAY/...
MID TO LONG RANGE MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT
PUSHING SOUTH OF THE FORECAST AREA BY TUESDAY AFTERNOON... WITH A
DRIER... MUCH MORE STABLE AIR MASS IN ITS WAKE. THE PREVAILING
NORTHWEST FLOW BEHIND THE FRONT WILL RESULT IN A DRY AND COOLER
FORECAST FOR MUCH OF THE EXTENDED... WITH ONLY A SLIGHT CHANCE OF
CONVECTION OVER THE FAR SOUTHEAST ZONES FOR THURSDAY THROUGH
SATURDAY WHERE THE SEA BREEZE FRONT COULD SPARK A FEW STORMS.
OROGRAPHIC LIFT MAY SPARK A FEW AFTERNOON OR EVENING SHOWERS OR
THUNDERSTORMS IN THE NORTHEAST GEORGIA MOUNTAINS ON FRIDAY AND
SATURDAY. OTHERWISE... THE REST OF THE FORECAST AREA REMAINS POP
FREE. MOS GUIDANCES ARE SHOWING MUCH COOLER LOWS IN THE 60S FOR
MOST AREAS... WHILE HIGHS IN THE MID AND UPPER 80S... WITH SOME
LOWER 90S ARE EXPECTED TO PREVAIL.

39

&&

.AVIATION...
18Z UPDATE...
THE MAIN UPPER LEVEL SHORT WAVE HAS MOVED EAST OF THE TAF SITES. SOME
WEAKER DISTURBANCES OVER TN AND AL WILL MOVE EAST OVER THE FORECAST
AREA LATE THIS AFTERNOON AND EVENING. PLENTY OF MOISTURE STILL AVAILABLE
...BUT NOT AS UNSTABLE. A FEW TSTRMS COULD REDEVELOP BETWEEN 20-22Z JUST
AFTER THE MAX DIURNAL HEATING IS ACHIEVED TODAY. OTHERWISE...WILL MAINTAIN
VFR CONDITIONS AND A LIGHT WEST TO NORTHWEST WIND THROUGH THE FORECAST PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON TIMING OF TSTRMS...OTHERWISE HIGH ON ALL OTHER ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  71  92  69 /  70  40  30  10
ATLANTA         88  73  89  67 /  60  20  30   5
BLAIRSVILLE     83  66  83  58 /  60  20  20   5
CARTERSVILLE    88  70  88  63 /  70  20  20   5
COLUMBUS        91  74  93  70 /  60  20  30  20
GAINESVILLE     86  71  88  67 /  70  30  30   5
MACON           91  73  93  71 /  60  40  30  20
ROME            89  71  88  62 /  70  20  20   5
PEACHTREE CITY  89  71  90  66 /  60  20  30  10
VIDALIA         91  73  94  74 /  60  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Aug 23, 3:12 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 AM EDT SUN AUG 23 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
312 AM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...
...A FEW STORMS COULD BE STRONG TO SEVERE...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING... STRONG TO POTENTIALLY DAMAGING WIND GUSTS... SMALL
HAIL AND LOCALLY HEAVY RAIN. MINOR FLOODING ALONG LOW LYING...
FLOOD PRONE CREEKS AND ROADWAYS IS POSSIBLE.

DISCUSSION...
A STRONG UPPER DISTURBANCE WILL SPARK SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW
STORMS COULD BECOME STRONG... AND POSSIBLY SEVERE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH GEORGIA THIS MORNING
AND AFTERNOON... WHILE THE BEST THUNDERSTORM CHANCES ACROSS
CENTRAL GEORGIA WILL BE THIS AFTERNOON AND EVENING. THE UPPER
DISTURBANCE AND THUNDERSTORM THREAT SHOULD PUSH EAST OF THE AREA
BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA. EXPECT LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING TO BE THE MOST LIKELY
HAZARDS. A COLD FRONT WILL PUSH SOUTH OF THE AREA BY TUESDAY
NIGHT... WITH A DRIER MORE STABLE AIR MASS SETTLING OVER THE AREA
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 23, 12:03 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT SUN AUG 23 2015

GAZ096-097-107>109-231645-
DODGE GA-BLECKLEY GA-LAURENS GA-WILCOX GA-PULASKI GA-
1203 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHWESTERN BLECKLEY...
SOUTHERN LAURENS...NORTHEASTERN WILCOX AND PULASKI COUNTIES UNTIL
1245 PM EDT...

AT 1202 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAWKINSVILLE...MOVING
SOUTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...HAWKINSVILLE...ABBEVILLE...PINEVIEW...RHINE...CHAUNCEY...
UNION...DUBOIS...HARTFORD...PULASKI STATE PRISON...CEDAR CREEK...
WALLACE...MOBLEY CROSSING...OCMULGEE BANKS...GODWINSVILLE...FIVE
POINTS...FINLEYSON...CEDAR GROVE...BAILEYS PARK AND EMPIRE.

LAT...LON 3216 8360 3236 8344 3229 8285 3191 8321
TIME...MOT...LOC 1602Z 298DEG 26KT 3221 8342
Special weather statement, Aug 23, 12:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT SUN AUG 23 2015

GAZ074-076-085-086-097-098-111>113-231715-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-WASHINGTON GA-LAURENS GA-
TOOMBS GA-TREUTLEN GA-EMANUEL GA-JEFFERSON GA-
1215 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHERN WHEELER...
NORTHERN MONTGOMERY...SOUTHEASTERN WASHINGTON...NORTHEASTERN
LAURENS...NORTHERN TOOMBS...TREUTLEN...EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 115 PM EDT...

AT 1214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR DEEPSTEP TO 7 MILES WEST OF WRIGHTSVILLE TO CADWELL...AND MOVING
EAST AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...SANDERSVILLE...SOPERTON...LOUISVILLE...WRIGHTSVILLE...
WADLEY...DAVISBORO...TENNILLE...ADRIAN...STILLMORE...HARRISON...OAK
PARK...BARTOW...SUMMERTOWN...NUNEZ...RIDDLEVILLE...TARRYTOWN...
KITE...MODOC AND COVENA.

LAT...LON 3238 8223 3235 8225 3233 8224 3223 8225
      3231 8298 3261 8273 3303 8294 3307 8229
      3293 8227 3284 8232 3280 8221 3281 8217
TIME...MOT...LOC 1614Z 258DEG 34KT 3299 8295 3271 8285 3235 8305
Special weather statement, Aug 23, 12:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT SUN AUG 23 2015

GAZ051-061-062-074>076-231715-
TALIAFERRO GA-GLASCOCK GA-WASHINGTON GA-JEFFERSON GA-HANCOCK GA-
WARREN GA-
1234 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...GLASCOCK...
NORTHERN WASHINGTON...NORTHERN JEFFERSON...EASTERN HANCOCK AND WARREN
COUNTIES UNTIL 115 PM EDT...

AT 1233 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR CAMAK TO NEAR DAVISBORO...AND MOVING SOUTHEAST AT 65 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WARRENTON...GIBSON...WRENS...STAPLETON...AVERA...NORWOOD...
MITCHELL...CAMAK...EDGE HILL...EDGEHILL...STELLAVILLE...WARTHEN...
STAPLETONS CROSSROADS...CULVERTON...REESE...BASTONVILLE...AGRICOLA...
CADLEY...DOWNS AND RAYTOWN.

LAT...LON 3306 8229 3306 8302 3361 8275 3361 8265
      3346 8259 3341 8255 3335 8255 3334 8245
      3331 8240 3331 8234 3327 8226 3323 8223
TIME...MOT...LOC 1633Z 296DEG 55KT 3345 8258 3304 8267
Special weather statement, Aug 23, 12:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT SUN AUG 23 2015

GAZ097-108>112-231730-
WHEELER GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-WILCOX GA-
1249 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...WESTERN
MONTGOMERY...SOUTHEASTERN LAURENS...TELFAIR AND EASTERN WILCOX
COUNTIES UNTIL 130 PM EDT...

AT 1249 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
EASTMAN...MOVING EAST AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...EASTMAN...ABBEVILLE...ALAMO...MOUNT VERNON...HELENA...LUMBER
CITY...ROCHELLE...GLENWOOD...MILAN...AILEY...RHINE...SCOTLAND...
CHAUNCEY...JACKSONVILLE...UNION...TOWNS...ANTIOCH CHURCH...WORKMORE
AND CHINA HILL.

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3185 8329 3192 8349 3232 8308 3226 8250
      3196 8255 3192 8263 3192 8268 3178 8286
TIME...MOT...LOC 1649Z 279DEG 36KT 3210 8321
Special weather statement, Aug 23, 1:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT SUN AUG 23 2015

GAZ086-098-108>113-231815-
WHEELER GA-DODGE GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-
EMANUEL GA-WILCOX GA-
130 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHEASTERN DODGE...
MONTGOMERY...TOOMBS...TREUTLEN...TELFAIR...EMANUEL AND SOUTHEASTERN
WILCOX COUNTIES UNTIL 215 PM EDT...

AT 130 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SWAINSBORO TO NEAR UVALDA TO 9 MILES WEST OF JACKSONVILLE...AND
MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT VERNON...
VIDALIA...HELENA...TWIN CITY...LUMBER CITY...GLENWOOD...MILAN...
UVALDA...STILLMORE...OAK PARK...AILEY...SCOTLAND...HIGGSTON...
MIDVILLE AND GARFIELD.

LAT...LON 3178 8303 3185 8318 3185 8332 3187 8336
      3219 8281 3282 8237 3284 8232 3281 8214
      3266 8208 3260 8200 3254 8203 3256 8208
      3252 8215 3235 8225 3217 8218 3191 8223
      3197 8244 3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 1730Z 289DEG 24KT 3255 8227 3208 8256 3179 8313
Special weather statement, Aug 23, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN AUG 23 2015

GAZ113-231845-
TOOMBS GA-
221 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
245 PM EDT...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLANT HATCH...MOVING
EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYONS...SANTA CLAUS...ENGLISH EDDY...JOHNSON CORNER...TOOMBS CENTRAL
AND NEW BRANCH.

LAT...LON 3192 8223 3191 8225 3193 8226 3193 8230
      3195 8231 3193 8231 3194 8238 3196 8238
      3196 8240 3195 8240 3196 8242 3220 8233
      3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 1821Z 289DEG 23KT 3199 8232

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:52 PM EDTSpecial Weather StatementFFCForsyth38 min
Aug 22, 10:08 PM EDTSpecial Weather StatementFFCForsyth37 min
Aug 22, 10:16 PM EDTSpecial Weather StatementFFCChattooga44 min
Aug 22, 10:39 PM EDTSpecial Weather StatementFFCForsyth36 min
Aug 22, 10:46 PM EDTSpecial Weather StatementFFCFloyd44 min
Aug 22, 11:00 PM EDTSpecial Weather StatementFFCPickens45 min
Aug 22, 11:09 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett36 min
Aug 22, 11:18 PM EDTSpecial Weather StatementFFCWhite42 min
Aug 22, 11:22 PM EDTSpecial Weather StatementFFCFloyd38 min
Aug 22, 11:35 PM EDTSpecial Weather StatementFFCHall40 min
Aug 22, 11:38 PM EDTSpecial Weather StatementFFCBarrow, Walton37 min
Aug 22, 11:49 PM EDTSpecial Weather StatementFFCForsyth41 min
Aug 22, 11:59 PM EDTSpecial Weather StatementFFCBartow31 min
Aug 23, 12:06 AM EDTSpecial Weather StatementFFCWhite24 min
Aug 23, 12:13 AM EDTSpecial Weather StatementFFCJackson32 min
Aug 23, 12:15 AM EDTSpecial Weather StatementFFCOconee, Walton45 min
Aug 23, 12:22 AM EDTSpecial Weather StatementFFCGwinnett38 min
Aug 23, 12:27 AM EDTSpecial Weather StatementFFCBanks33 min
Aug 23, 12:29 AM EDTSpecial Weather StatementFFCForsyth, Hall31 min
Aug 23, 1:01 AM EDTSpecial Weather StatementFFCDeKalb, Rockdale, Walton29 min
Aug 23, 1:09 AM EDTSpecial Weather StatementFFCOconee36 min
Aug 23, 1:30 AM EDTSpecial Weather StatementFFCMorgan, Rockdale, Walton30 min
Aug 23, 1:54 AM EDTFlash Flood WarningFFCWalton4 hr
Aug 23, 1:57 AM EDTSpecial Weather StatementFFCMorgan, Oconee, Walton33 min
Aug 23, 2:41 AM EDTSpecial Weather StatementFFCGreene34 min
Aug 23, 3:20 AM EDTSpecial Weather StatementFFCGreene, Taliaferro, Warren, Wilkes40 min
Aug 23, 4:15 AM EDTRiver Flood WarningFFCForsyth7 days
Aug 23, 5:44 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
Aug 23, 6:07 AM EDTSpecial Weather StatementFFCTroup23 min
Aug 23, 6:14 AM EDTRiver Flood WarningFFCGwinnett, Walton7 days
Aug 23, 6:23 AM EDTSpecial Weather StatementFFCHeard37 min
Aug 23, 6:44 AM EDTSpecial Weather StatementFFCCoweta31 min
Aug 23, 6:59 AM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk31 min
Aug 23, 7:15 AM EDTSpecial Weather StatementFFCDouglas30 min
Aug 23, 7:21 AM EDTSpecial Weather StatementFFCPaulding39 min
Aug 23, 7:44 AM EDTSpecial Weather StatementFFCDouglas, Fulton31 min
Aug 23, 7:56 AM EDTSpecial Weather StatementFFCCarroll, Heard49 min
Aug 23, 8:12 AM EDTSpecial Weather StatementFFCClayton, Cobb, Fayette, Fulton33 min
Aug 23, 8:37 AM EDTSpecial Weather StatementFFCDeKalb, Henry23 min
Aug 23, 8:41 AM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard, Meriwether, Troup49 min
Aug 23, 8:53 AM EDTSpecial Weather StatementFFCFayette37 min
Aug 23, 8:55 AM EDTRiver Flood WarningFFCForsyth, Fulton33 hr
Aug 23, 9:02 AM EDTSpecial Weather StatementFFCLamar, Upson28 min
Aug 23, 9:07 AM EDTSpecial Weather StatementFFCDawson, Forsyth, Gwinnett, Henry, Lumpkin, Rockdale38 min
Aug 23, 9:26 AM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor49 min
Aug 23, 9:43 AM EDTSpecial Weather StatementFFCBanks, Barrow, Butts, Clarke, Clayton, DeKalb and 12 more47 min
Aug 23, 10:03 AM EDTSpecial Weather StatementFFCCrawford, Macon, Peach42 min
Aug 23, 10:18 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Peach42 min
Aug 23, 10:26 AM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Jasper, Jones and 5 more49 min
Aug 23, 10:37 AM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Peach, Twiggs53 min
Aug 23, 11:05 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Houston, Jones, Pulaski and 2 more40 min
Aug 23, 11:12 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Oconee, Putnam48 min
Aug 23, 11:21 AM EDTSpecial Weather StatementFFCDooly39 min
Aug 23, 11:41 AM EDTSpecial Weather StatementFFCBleckley, Laurens, Wilkinson49 min
Aug 23, 11:52 AM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren, Wilkes38 min
Aug 23, 12:03 PM EDTRiver Flood WarningFFCGwinnett9 hr
Aug 23, 12:03 PM EDTSpecial Weather StatementFFCDodge, Pulaski42 min
Aug 23, 12:15 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Treutlen, Washington60 min
Aug 23, 12:34 PM EDTSpecial Weather StatementFFCGlascock, Warren41 min
Aug 23, 12:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington46 min
Aug 23, 12:49 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Wheeler, Wilcox41 min
Aug 23, 1:30 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler45 min
Aug 23, 3:18 PM EDTSpecial Weather StatementFFCCrisp42 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.